manuscripta mathematica

, Volume 154, Issue 1–2, pp 91–128 | Cite as

Quiver GIT for varieties with tilting bundles

  • Joseph KarmazynEmail author
Open Access


In the setting of a variety X admitting a tilting bundle T we consider the problem of constructing X as a quiver GIT quotient of the algebra \(A:=\mathrm{End}_{X}(T)^{\mathrm{op}}\). We prove that if the tilting equivalence restricts to a bijection between the skyscraper sheaves of X and the closed points of a quiver representation moduli functor for \(A=\mathrm{End}_{X}(T)^{\mathrm{op}}\) then X is indeed a fine moduli space for this moduli functor, and we prove this result without any assumptions on the singularities of X. As an application we consider varieties which are projective over an affine base such that the fibres are of dimension 1, and the derived pushforward of the structure sheaf on X is the structure sheaf on the base. In this situation there is a particular tilting bundle on X constructed by Van den Bergh, and our result allows us to reconstruct X as a quiver GIT quotient for an easy to describe stability condition and dimension vector. This result applies to flips and flops in the minimal model program, and in the situation of flops shows that both a variety and its flop appear as moduli spaces for algebras produced from different tilting bundles on the variety. We also give an application to rational surface singularities, showing that their minimal resolutions can always be constructed as quiver GIT quotients for specific dimension vectors and stability conditions. This gives a construction of minimal resolutions as moduli spaces for all rational surface singularities, generalising the G-Hilbert scheme moduli space construction which exists only for quotient singularities.

Mathematics Subject Classification:

14D22 16S38 14F05 16G20 


  1. 1.
    Beĭlinson, A.A.: Coherent sheaves on \({\bf P}^{n}\) and problems in linear algebra. Funktsional. Anal. i Prilozhen. 12(3), 68–69 (1978)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bergman, A., Proudfoot, N.J.: Moduli spaces for Bondal quivers. Pac. J. Math. 237(2), 201–221 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bridgeland, T.: Equivalences of triangulated categories and Fourier–Mukai transforms. Bull. Lond. Math. Soc. 31(1), 25–34 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bridgeland, T.: Flops and derived categories. Invent. Math. 147(3), 613–632 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bridgeland, T., King, A., Reid, M.: The McKay correspondence as an equivalence of derived categories. J. Am. Math. Soc. 14(3), 535–554 (2001). (electronic)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Buchweitz, R.O., Hille, L.: Hochschild (co-)homology of schemes with tilting object. Trans. Am. Math. Soc. 365(6), 2823–2844 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Calabrese, J., Groechenig, M.: Moduli problems in abelian categories and the reconstruction theorem. Algebra. Geom. 2(1), 1–18 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Cassens, H., Slodowy, P.: On Kleinian singularities and quivers. In: Singularities (Oberwolfach, 1996), volume 162 of Progr. Math., pp. 263–288. Birkhäuser, Basel, (1998)Google Scholar
  9. 9.
    Chen, J.-C.: Flops and equivalences of derived categories for threefolds with only terminal Gorenstein singularities. J. Differ. Geom. 61(2), 227–261 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Craw, A.: Quiver flag varieties and multigraded linear series. Duke Math. J. 156(3), 469–500 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Craw, A.: The special McKay correspondence as an equivalence of derived categories. Q. J. Math. 62(3), 573–591 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Craw, A., Ishii, A.: Flops of \(G\)-Hilb and equivalences of derived categories by variation of GIT quotient. Duke Math. J. 124(2), 259–307 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Craw, A., Smith, G.G.: Projective toric varieties as fine moduli spaces of quiver representations. Am. J. Math. 130(6), 1509–1534 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Craw, A., Winn, D.: Mori dream spaces as fine moduli of quiver representations. J. Pure Appl. Algebra 217(1), 172–189 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Crawley-Boevey, W.: On the exceptional fibres of Kleinian singularities. Am. J. Math. 122(5), 1027–1037 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Eisenbud, D.: Commutative Algebra, Volume 150 of Graduate Texts in Mathematics. Springer, New York (1995). (With a view toward algebraic geometry)Google Scholar
  17. 17.
    Grothendieck, A.: Éléments de géométrie algébrique. II. Étude globale élémentaire de quelques classes de morphismes. Inst. Hautes Études Sci. Publ. Math. (8), 222 (1961)Google Scholar
  18. 18.
    Grothendieck, A.: Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. I. Inst. Hautes Études Sci. Publ. Math. (11), 167 (1961)Google Scholar
  19. 19.
    Hartshorne, R.: Algebraic geometry. In: Graduate Texts in Mathematics, No. 52. Springer, New York (1977)Google Scholar
  20. 20.
    Hille, L., Van den Bergh, M.: Fourier–Mukai transforms. In: Handbook of Tilting Theory, volume 332 of London Mathematical Society Lecture Note Series, pp. 147–177. Cambridge University Press, Cambridge (2007)Google Scholar
  21. 21.
    Ishii, A.: On the McKay correspondence for a finite small subgroup of \(\text{ GL }(2,\mathbb{C})\). J. Reine Angew. Math. 549, 221–233 (2002)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Ito, Y., Nakamura, I.: McKay correspondence and Hilbert schemes. Proc. Jpn. Acad. Ser. A Math. Sci. 72(7), 135–138 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Johnstone, P.T.: Sketches of an Elephant: A Topos Theory Compendium, Vol. 2, Volume 44 of Oxford Logic Guides. The Clarendon Press, Oxford University Press, Oxford (2002)Google Scholar
  24. 24.
    Kapranov, M., Vasserot, E.: Kleinian singularities, derived categories and Hall algebras. Math. Ann. 316(3), 565–576 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    King, A.: Tilting bundles on some rational surfaces.
  26. 26.
    King, A .D.: Moduli of representations of finite-dimensional algebras. Q. J. Math. Oxford Ser. (2) 45(180), 515–530 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Kronheimer, P.B.: The construction of ALE spaces as hyper-Kähler quotients. J. Differ. Geom. 29(3), 665–683 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Leuschke, G.J., Wiegand, R.: Cohen–Macaulay Representations, Volume 181 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI (2012)zbMATHGoogle Scholar
  29. 29.
    Lipman, J.: Rational singularities, with applications to algebraic surfaces and unique factorization. Inst. Hautes Études Sci. Publ. Math. 36, 195–279 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Lipman, J.: Notes on derived functors and Grothendieck duality. In: Foundations of Grothendieck Duality for Diagrams of Schemes, Volume 1960 of Lecture Notes in Mathematics, pp. 1–259. Springer, Berlin (2009)Google Scholar
  31. 31.
    Matsumura, H.: Commutative Ring Theory, Volume 8 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge (1986). Translated from the Japanese by M. ReidGoogle Scholar
  32. 32.
    Neeman, A.: Triangulated Categories, Volume 148 of Annals of Mathematics Studies. Princeton University Press, Princeton, NJ (2001). Springer, Berlin, (2009)Google Scholar
  33. 33.
    Neeman, A.: The Grothendieck duality theorem via Bousfield’s techniques and Brown representability. J. Am. Math. Soc. 9(1), 205–236 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Sekiya, Y., Yamaura, K.: Tilting theoretical approach to moduli spaces over preprojective algebras. Algebr. Represent. Theory 16(6), 1733–1786 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    The Stacks Project Authors: Stacks Project. (2016)
  36. 36.
    Van Den Bergh, M.: Non-commutative crepant resolutions. In: The Legacy of Niels Henrik Abel, pp. 749–770. Springer, Berlin (2004)Google Scholar
  37. 37.
    Van den Bergh, M.: Three-dimensional flops and noncommutative rings. Duke Math. J. 122(3), 423–455 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Viehweg, E.: Rational singularities of higher dimensional schemes. Proc. Am. Math. Soc. 63(1), 6–8 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Wemyss, M.: Reconstruction algebras of type \(A\). Trans. Am. Math. Soc. 363(6), 3101–3132 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Wemyss, M.: The \(\text{ GL }(2,\mathbb{C})\) McKay correspondence. Math. Ann. 350(3), 631–659 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Wemyss, M.: Reconstruction algebras of type \(D\) (I). J. Algebra 356, 158–194 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Wemyss, M.: Reconstruction algebras of type \(D\) (II). Hokkaido Math. J. 42(2), 293–329 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Author(s) 2017

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Mathematical SciencesUniversity of SheffieldSheffieldUK

Personalised recommendations